Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 8, NWS Columbia, SC

April 2, 20165 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Apr 2, 2016, 3:17 AM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Apr 2, 2016, 12:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2016, 3:17 AM EDT (07:17 UTC)
In effect from
Apr 2, 2016, 12:00 PM EDT
Expired
Apr 3, 2016, 6:00 AM EDT
In force
18 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

335 
WWUS72 KCAE 020717
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
317 AM EDT SAT APR 2 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021915-
/O.NEW.KCAE.LW.Y.0008.160402T1600Z-160403T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
317 AM EDT SAT APR 2 2016

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING. 

* TIMING...THIS AFTERNOON AND EVENING.

* WINDS...WIND GUSTS AROUND 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
3 follow-up statements
373 
WWUS72 KCAE 021605
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1205 PM EDT SAT APR 2 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
030300-
/O.CON.KCAE.LW.Y.0008.000000T0000Z-160403T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1205 PM EDT SAT APR 2 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WIND GUSTS AROUND 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
086 
WWUS72 KCAE 021938
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
338 PM EDT SAT APR 2 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
030300-
/O.CON.KCAE.LW.Y.0008.000000T0000Z-160403T0300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
338 PM EDT SAT APR 2 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WEST WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
784 
WWUS72 KCAE 030252
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1052 PM EDT SAT APR 2 2016


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
031000-
/O.EXT.KCAE.LW.Y.0008.000000T0000Z-160403T1000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...
MANNING...SUMMERTON...BAMBERG...DENMARK
1052 PM EDT SAT APR 2 2016

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY...

* TIMING...THROUGH THIS EVENING.

* WINDS...WEST WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
AWP

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 2, 3:15 AM EDT, 2 minutes earlier.

Area forecast discussion, Apr 2, 3:15 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
315 AM EDT SAT APR 2 2016

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION THIS MORNING...THEN
HIGH PRESSURE WILL BUILD IN THROUGH SUNDAY. A DRY COLD FRONT WILL
COME THROUGH MONDAY NIGHT...FOLLOWED BY COOL CANADIAN HIGH
PRESSURE BUILDING IN TUESDAY INTO WEDNESDAY. CHANCE OF SHOWERS
WITH THE NEXT SYSTEM WEDNESDAY NIGHT AND THURSDAY. ANOTHER COOL
DRY CANADIAN AIR MASS APPEARS TO BUILD INTO THE REGION LATE WEEK
INTO NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER RIDGE OVER THE W NOAM...WITH UPPER TROUGH STRETCHING FROM
CLOSED LOW OVER HUDSON BAY SW INTO THE SOUTHERN PLAINS/NORTHERN
MEX. SW FLOW ALOFT REMAINS OVER OUR FORECAST AREA (FA) CURRENTLY.
EMBEDDED UPPER IMPULSES TO RACE NE UP THE EAST COAST EARLY THIS
MORNING AHEAD OF MAIN UPPER TROUGH WHICH WILL MOVE THROUGH THIS
AFTERNOON. AT THE SURFACE...MAIN COLD FRONTAL BOUNDARY CURRENTLY
STRETCHES ACROSS THE WESTERN CAROLINAS SW ACROSS N GA TO THE GULF
COAST...PROGGED TO MOVE THROUGH OUR FA THIS MORNING. RADAR TRENDS
AND LATEST HIGH RESOLUTION MODELS INDICATE MAIN BATCH OF HEAVIER
SHOWER ACTIVITY TO REMAIN MAINLY SOUTH OF OUR FA...WHILE MAINLY
LIGHT RAIN AFFECTS OUR FA...THIS MORNING. DRIER AIR INFILTRATION
AND GRADUAL CLEARING EXPECTED ACROSS OUR FA LATE MORNING INTO THE
AFTERNOON. WEAK SURFACE WAVE CURRENTLY ALONG THE FRONT JUST TO OUR
NORTH TO INTENSIFY AS IT SHIFTS TO THE NE. RESULTANT TIGHTENING
PRESSURE GRADIENT THIS AFTERNOON BETWEEN THAT FEATURE AND HIGH
PRESSURE WELL TO OUR WEST TO RESULT IN BREEZY CONDITIONS THIS
AFTERNOON OVER LAND AREAS...CONTINUING INTO THE EVENING FOR LAKE
AREAS. GUIDANCE SUGGESTS GUSTS AROUND 30 KT POSSIBLE. HOISTED LAKE
WIND ADVISORY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
FAIR AND COOL SUNDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE
REGION. ALBERTA CLIPPER TO MOVE ACROSS THE NORTHERN TIER OF STATES
THROUGH THE PERIOD...DRAGGING A DRY COLD FRONT THROUGH OUR REGION
MONDAY NIGHT. FAIR WITH MODERATING TEMPS MONDAY AHEAD OF THE
FRONT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
COOL PATTERN EXPECTED THROUGH THE PERIOD. MODELS INDICATE UPPER
RIDGE REMAINING OVER W CONUS...WITH UPPER TROUGH REMAINING OVER THE
E CONUS...TO PROVIDE A CONTINUED NW FLOW ALOFT AND FEED OF COOL AIR
MASSES INTO OUR REGION. COOL CANADIAN AIR MASS TO BUILD INTO THE MID
ATLANTIC BEHIND THE DRY COLD FRONT TUESDAY INTO WEDNESDAY. LATEST
MODELS SUGGEST HIGH CENTER COULD REMAIN TO OUR NE...SO IDEAL
RADIATIONAL COOLING CONDITIONS OVER OUR FA COULD BE HAMPERED BY A
LITTLE WIND. RISK FOR FROST NORTHERN FA EARLY WEDNESDAY MORNING.
SURFACE HIGH PRESSURE TO SHIFT TO THE EAST WEDNESDAY AHEAD OF THE
NEXT APPROACHING SYSTEM. GFS/ECWMF INDICATE AN UPPER TROUGH AND
SURFACE FRONT TO MOVE THROUGH WED NT/THU TIME FRAME...WITH SOMEWHAT
LIMITED MOISTURE...FOLLOWED BY ANOTHER UPPER TROUGH AND SURFACE
FRONT...WITH EVEN LESS MOISTURE...COMING THROUGH FROM THE NW
FRIDAY...WITH BREEZY CONDITIONS POSSIBLE AT TIMES THU/FRI. BEHIND
THESE FRONTS...ANOTHER COOL CANADIAN AIR MASS TO SETTLE INTO THE
REGION...PROVIDING EXPECTATION OF DRY AND COOL CONDITIONS FRIDAY AND
SATURDAY. THOUGH TOO FAR OUT TO HAVE SIGNIFICANT CONFIDENCE...COULD
POSSIBLY HAVE ANOTHER CHANCE OF FROST EARLY SATURDAY OR SUNDAY
MORNINGS.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
MVFR/IFR RESTRICTIONS EXPECTED THIS MORNING AHEAD OF AN ADVANCING
COLD FRONT THAT WILL CROSS THE REGION BY MIDDAY. THE HEAVIER
SHOWERS AND STORMS SHOULD REMAIN SOUTH OF THE TERMINALS WITH ONLY
SCATTERED SHOWERS IMPACTING THE TERMINALS THROUGH MID MORNING.

AGS/DNL HAVE BRIEFLY GONE VFR BUT EXPECT LOW CIGS TO RETURN WITH
THE ABUNDANT LOW LEVEL MOISTURE IN PLACE AND LOW LEVEL JET OVER
THE AREA. WINDS WILL REMAIN FROM THE SOUTHWEST AROUND 5 TO 10
KNOTS UNTIL THE FRONT ARRIVES.

THE COLD FRONT WILL CROSS THE TAF SITES MID MORNING WITH VFR
CONDITIONS DEVELOPING BY MID-DAY. THERE WILL BE A WIND SHIFT
ASSOCIATED WITH THE FRONTAL PASSAGE...WITH WINDS VEERING FROM S/SW
TO W/NW. GUSTY WINDS EXPECTED THIS AFTERNOON BEHIND THE FRONT AS
THE PRESSURE GRADIENT TIGHTENS.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS TO AVIATION
EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...LAKE WIND ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING
     FOR GAZ040-063>065-077.
SC...LAKE WIND ADVISORY FROM NOON TODAY TO 11 PM EDT THIS EVENING
     FOR SCZ015-016-018-020>022-025>031-035>038-041.

&&
Hazardous weather outlook, Apr 1, 9:51 PM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
951 PM EDT FRI APR 1 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030200-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
951 PM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS TONIGHT COULD POSSIBLY CONTAIN DAMAGING WIND
AND HAIL. LOCALLY HEAVY RAINFALL COULD LEAD TO SOME FLOODING IN
URBAN LOCATIONS AND ALONG SMALL STREAMS.

PLEASE SEE THE RIVER FLOOD WARNING ISSUED FOR STEVENS CREEK
AT MODOC.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE SEE THE RIVER FLOOD WARNING ISSUED FOR STEVENS CREEK
AT MODOC.

UNSEASONABLY CHILLY TEMPERATURES POSSIBLE WEDNESDAY MORNING AS
COLD HIGH PRESSURE SETTLES OVER THE AREA. OVERNIGHT LOWS AT THIS
TIME ARE EXPECTED TO RANGE FROM THE UPPER 30S TO LOWER 40S. SOME
FROST IS POSSIBLE ACROSS THE NORTHERN MIDLANDS. OTHERWISE NO
ACTIVE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:44 PM EDTRiver Flood WarningCAEEdgefield, McCormick36 hr

Nearby

Lake Wind Advisories in South Carolina, 2016Lake Wind Advisories in Georgia, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.